What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 7, 1:52 PM EST, 18 minutes earlier.
Area forecast discussion, Aug 7, 1:52 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
252 PM EDT Tue Aug 7 2018
.Short Term...(This evening through Wednesday)
Issued at 245 PM EDT Tue Aug 7 2018
Typical summer heat unfolding this afternoon, with thunderstorm development
showing a little more structure than typical for an early August day. That
organization comes as an upper trough continues slowly moving across the
Midwest, with disturbances riding along it. As we hit convective temperatures,
expect a little more coverage to develop this afternoon. With sunset, expect
coverage to start diminishing, but not go away completely. The fairly diffuse
surface front north of the region now will slide slowly southeast and continue
to provide enough lift for further development overnight. Showers/storm
coverage may get enhanced by a weak 30-knot low-level jet across the area as
well, thus will continue with 20-40 pops overnight.
Wednesday, the front looks to be edging into southern Indiana. One vortmax
looks to cross the area in the morning, and by afternoon we start to see a
little more zonal flow. Given flatter flow aloft in its wake, outflow
boundaries should be enough with the surface heating to continue at least
scattered storm threat into through the afternoon. One more concern could be
flood potential, as that flow aloft becomes parallel to storm motion as well,
we could see some training of storms.
Cloud cover should keep temperatures down a little more than what we've seen
today. Also, for the same reason expect morning lows to be a little above
normal.
&&
.Long Term...(Wednesday night through Tuesday)
Issued at 223 PM EDT Tue Aug 7 2018
A slow moving cold front will sag into southern Kentucky or
Tennessee Thursday in the wake of an upper level shortwave passing
through the lower Ohio Valley. Depending on where this boundary sets
up Thursday, showers and storms will be possible. The front then is
expected to stall or wash out around the area through the weekend,
keeping isolated to scattered thunderstorms in the forecast.
By this weekend, upper level energy from the Great Lakes is expected
to close off, forming a closed low over the Great Lakes. There
remains uncertainty between the various forecast models and there
is also limited confidence run to run. Depending on where it sets up
and if there are any shortwaves pivoting around, showers and storms
will be possible. Forecast confidence is below average given the low
forecast model continuity and expected changes between now and this
weekend.
Temperatures during this period will vary depending on amount of
clouds and precip, but for now expect highs in the 80s and lows in
the 60s.
&&
.Aviation...(18Z TAF Issuance)
Issued at 135 PM EDT Tue Aug 7 2018
Plenty of moisture around with just enough instability for scattered storms to
develop this afternoon. Have the most confidence in the I-64 corridor
terminals, so put tempo groups for gusty winds and brief lower cigs/vsby.
Coverage should diminish some with sunset, but presence of a front and multiple
disturbances aloft will mean showers/isolated thunder overnight and Wednesday
morning as well. Winds generally will be from the southwest, outside of storms.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...RJS
Long Term...ZT
Aviation...RJS
Hazardous weather outlook, Aug 7, 2:03 PM EST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
303 PM EDT Tue Aug 7 2018
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
303 PM EDT Tue Aug 7 2018 /203 PM CDT Tue Aug 7 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Late This Afternoon and Tonight.
Scattered storms are expected this afternoon and evening. A few
strong to severe thunderstorms will be possible with heavy rainfall,
damaging winds, small hail and frequent lightning. The most active
period will be from 3 pm to 8 pm. Coverage of storms is expected to
become more isolated late tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Unsettled weather is expected through the weekend with isolated to
scattered thunderstorms possible each day, mainly in the afternoon to
early evening hours. Widespread organized severe weather is not
likely at this time but frequent lightning, heavy downpours, and
gusty winds will be possible with any thunderstorm.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any strong winds, hail, and flooding
this week.
RJS/ZT
In the hours before
Special weather statement, Aug 7, 1:08 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
208 PM EDT TUE AUG 7 2018
INZ076-083-071845-
Orange-Dubois-
208 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS AND WESTERN
ORANGE COUNTIES...
At 208 PM EDT, a strong thunderstorm was located 9 miles south of
Shoals, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jasper, Paoli, French Lick, Orangeville, West Baden Springs, Dubois,
Hillham, Braxtons Siding, Bonds and Dubois Crossroads.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3850 8690 3850 8688 3853 8683 3853 8668
3869 8668 3869 8651 3849 8647 3837 8693
TIME...MOT...LOC 1808Z 244DEG 22KT 3854 8675
RJSSpecial weather statement, Aug 7, 1:40 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
240 PM EDT TUE AUG 7 2018
INZ078-079-KYZ032-071915-
Jefferson-Scott-Trimble-
240 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT JEFFERSON...EASTERN SCOTT AND
NORTHWESTERN TRIMBLE COUNTIES...
At 240 PM EDT, a strong thunderstorm was located 9 miles southwest of
Madison, moving east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Madison, Bedford, Lexington, Hanover, Saluda, Smyrna, Milton, Kent,
Wakefield and North Madison.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3860 8528 3857 8542 3859 8543 3859 8550
3861 8550 3861 8567 3876 8573 3892 8544
3891 8540
TIME...MOT...LOC 1840Z 269DEG 18KT 3863 8551
RJS